Alert archive / Mississippi / Flash Flood Warnings in 2020

Flash Flood Warning 101, NWS Jackson, MS

September 23, 2020Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas; Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 23, 2020, 12:15 PM CDT for Morehouse Parish, Louisiana; Ashley County, Chicot County, Arkansas; Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2020, 12:15 PM CDT (17:15 UTC)
Expired
Sep 23, 2020, 3:16 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 12:54 PM CDTFLASH FLOOD3 S Greenville, MSA REPORT OF STREET FLOODING IN THE GREENVILLE AREA WAS RELAYED VIA MPING.
Sep 23, 2:40 PM CDTFLOOD2 E Dermott, AREARLIER FLASH FLOODING IN THE DERMOTT AREA HAD SUBSIDED, BUT WATER REMAINED ON A FEW ROADS IN AND NEAR DERMOTT AS WATER WAS DRAINING.
Sep 23, 2:40 PM CDTFLOOD2 Wsw Mcmillan Corner, ARSOME EARLIER FLASH FLOODING OF COUNTY ROADS TO THE WEST AND NORTH OF LAKE VILLAGE HAD SUBSIDED, BUT SOME STANDING WATER REMAINED IN THE AREA.
Sep 23, 2:45 PM CDTFLOODHamburg, AREARLIER FLASH FLOODING IN THE HAMBURG AREA HAD SUBSIDED, BUT WATER WAS SLOW TO DRAIN OFF FROM A FEW ROADS IN THE AREA.
Sep 23, 3:00 PM CDTFLOOD1 Se Greenville, MSEARLIER STREET FLOODING IN THE GREENVILLE AREA WAS SUBSIDING, ALTHOUGH DITCHES REMAINED FULL TO NEAR THE TOP AS WATER WAS DRAINING OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WGUS54 KJAN 231715
FFWJAN
ARC003-017-LAC067-MSC011-133-151-232115-
/O.NEW.KJAN.FF.W.0101.200923T1715Z-200923T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1215 PM CDT Wed Sep 23 2020

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Ashley County in southeastern Arkansas...
  Chicot County in southeastern Arkansas...
  Morehouse Parish in northeastern Louisiana...
  Bolivar County in northwestern Mississippi...
  Sunflower County in northwestern Mississippi...
  Northern Washington County in northwestern Mississippi...

* Until 415 PM CDT.

* At 1214 PM CDT, Doppler radar indicated heavy rain across the 
  warned area. Between 3 and 5 inches of rain have fallen. Flash 
  flooding is already occurring.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Greenville, Cleveland, Bastrop, Indianola, Crossett, Leland, 
  Ruleville, Hamburg, Lake Village, Dermott, Eudora, Shelby, Shaw, 
  Drew, Wilmot, Avon, North Crossett, West Crossett, Parchman and 
  Scott.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3340 9199 3339 9146 3356 9145 3352 9125
      3360 9113 3369 9122 3368 9103 3378 9114
      3378 9099 3398 9109 3396 9097 3409 9087
      3412 9095 3399 9047 3355 9045 3301 9144
      3252 9186 3266 9191 3271 9206 3310 9214

FLASH FLOOD...RADAR INDICATED

$$

7
1 follow-up statement
019 
WGUS74 KJAN 232016
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
316 PM CDT Wed Sep 23 2020

ARC003-017-LAC067-MSC011-133-151-232026-
/O.CAN.KJAN.FF.W.0101.000000T0000Z-200923T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-Morehouse LA-Bolivar MS-Sunflower MS-Washington
MS-
316 PM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING IS CANCELLED FOR ASHLEY, CHICOT, BOLIVAR AND 
NORTHERN WASHINGTON COUNTIES AND MOREHOUSE PARISH...

The earlier heavy rain has ended and flood waters are receding. 
Flash flooding is no longer expected to pose a threat. Please 
continue to heed any remaining road closures.

A Flash Flood Watch remains in effect until 100 PM CDT Thursday for 
portions of southeast Arkansas...northeast Louisiana and western and 
northern Mississippi.

LAT...LON 3340 9199 3339 9146 3356 9145 3352 9125
      3360 9113 3369 9122 3368 9103 3378 9114
      3378 9099 3398 9109 3396 9097 3409 9087
      3412 9095 3399 9047 3355 9045 3301 9144
      3252 9186 3266 9191 3271 9206 3310 9214

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:51 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 23, 10:51 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1051 AM CDT Wed Sep 23 2020

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...

Concerns are growing for very heavy rainfall across portions of
the ArkLaMiss region in the next 24 hrs as the cyclonic upper
level flow associated with a shortwave trough centered over the
Mid MS Valley combines with tropical moisture associated with
remnant low of "Beta." CAM guidance including the 12z HREF
strongly support the potential for very efficient/heavy convective
rainfall to track along the Natchez Trace Parkway, mainly this
evening into the overnight. And this seems reasonable given that
baroclinity should maximize along the SE edge of current frontal
rains as richer low level moisture is pulled northward.

While guidance trends are for the max rainfall to be further SE
into our forecast area, frontal forcing and convergence assoc
with the low center track should help to balance convective
influences and we don't expect to make any dramatic changes to
the current HWO graphics and flash flood watch. So will shift FF
threat areas only a bit further southeast in these products in
deference to reasoning discussed for now.

Will also maintain the marginal threat for brief tornadoes for
southwest portions of the forecast area given the impressive
forecasted wind profiles. Low level instability will be poor for
the most part and will continue help mitigate the severe risk -
will continue to monitor thermodynamic trends closely for any
possible adjustments to locally increase risk areas. Otherwise,
have only made minor adjustments to increase rain chances through
tonight. /EC/

Prior discussion below:

Today and tonight...
Confidence is increasing slowly as precip has materialized out ahead
of the slowly drifting remnants of what used to be TS Beta.  As the
system continues to progress from the TX coast into the Lower
Mississippi River Valley in the short term, the main concern will be
continued rain for Central MS and the ArkLaMiss region. General
ascent across the region to the east of the storm will continue the
to spread precip throughout today and tonight. PWs by this afternoon
will be at or above 2" for much of the area, with the higher values
in the southwest closest to the surface low. Whereas the majority of
the rainfall will not be dominated by convective processes...there
is enough instability in the far southwest, as well as a little more
shear dynamics from the low itself to result in a Marginal concern
for some severe weather/isolated supercell risk. The chance for a
convective component adds to the risk of excessive rainfall in this
region, resulting in a mod risk from WPC in the Day 1 ERO. Elsewhere
the ample moisture will not only have broader synoptic ascent/waa
ahead of the system, but models continue to concentrate some of the
higher QPF maxima around an elevated boundary/effective warm front
feature. The area with the 3-5" qpf totals through tomorrow morning
have been put in a flash flood watch. This will be a longer duration
rainfall, but enough rain in any one location could result in
localized flooding concerns. The specific locations of the highest
qpf varies widely in model runs. Mesoscale processes will be the
deciding factor on highest threat areas...resulting in a broader
flash flood watch through tomorrow midday.

Thursday through next Tuesday...
A weakening closed low pressure system aloft, and attendant
troughing to the south, will lift northeast into the Great Lakes
region Thursday. As this happens, the southern extent of the
trough will swing east into the Lower Mississippi River Valley and
the forecast area. This will cause the remnants of Beta to
steadily lift northeast into and through the forecast area during
the course of the day Thursday.

Beta's remnants are currently forecast to bring widespread showers
to much of the forecast area, especially over areas along and
northwest of the Natchez Trace Parkway through Thursday.  Here,
where both convergence and ascent currently look best, rainfall
could be heavy at times with multiple areas of such activity training
across the same locations.  Much of this activity will fall through
Thursday morning, with activity shifting off to the northeast
through the afternoon as the remnant of Beta lift northeast and out
of the CWA. As a result, a Flash Flood Watch will remain in effect
until 1 PM Thursday afternoon as rainfall totals from Wednesday
through Thursday could total between 3-5 inches across the watch
area. With some uncertainty still existing in this overall setup
across the region, this watch could be adjusted in both area and
time on future forecasts.

In addition to the heavy rain potential, an isolated severe storm
will also be possible across mainly eastern portions of the CWA
Thursday afternoon. This is due to increased wind shear across the
region, combined with some adequate instability across the eastern
half of the area. Damaging wind gusts are possible, but a brief
tornado or two cannot be ruled out.

Troughing will remain across the region Friday through Sunday.
Slightly more moist and warmer conditions are also expected through
the weekend.  With increasing daytime heating in this pattern, an
isolated shower can't be ruled out each afternoon.  However, much of
the area will remain dry during the upcoming weekend into next
Monday.  Currently, a return to cooler drier conditions is forecast
Tuesday into Wednesday, as a dry cold front is poised to push
southeast into and through the forecast area. /19/

&&

.AVIATION...
12Z TAF discussion:
Forecast is deteriorating with approach of TS Beta remnants.
MVFR/VFR for now, with several terminals oscillating btwn SCT and
BKN at 2000 ft. Precip spreading across the region and skies will
try to revert to VFR until the vis/rain take them back to MVFR.
Overnight tonight, the enhanced llvl RH from the widespread
rainfall will drop the cigs down to IFR...and should be noted that
the guidance is trending a bit further to LIFR after 06z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  67  77  65 /  95  94  77  44
Meridian      77  66  79  65 /  71  92  80  50
Vicksburg     76  66  76  64 /  98  87  74  31
Hattiesburg   80  70  82  67 /  71  87  78  50
Natchez       79  67  75  64 /  98  88  76  28
Greenville    69  62  73  62 / 100  78  61  19
Greenwood     71  62  74  62 /  95  89  79  32

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday afternoon for MSZ018-019-
     025>030-032>037-040>044-047>049-053-054-059>061.

LA...Flash Flood Watch through Thursday afternoon for LAZ007>009-015-
     016-023>026.

AR...Flash Flood Watch through Thursday afternoon for ARZ074-075.

&&
Hazardous weather outlook, Sep 23, 5:43 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
543 AM CDT Wed Sep 23 2020

ARZ074-075-MSZ018-031-038-039-044>046-049>052-055-056-232000-
Ashley-Chicot-Bolivar-Lowndes-Winston-Noxubee-Leake-Neshoba-
Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
543 AM CDT Wed Sep 23 2020

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and east central Mississippi.

.DAY ONE...Today and Tonight...

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Localized flash flooding is possible, particularly in low lying
and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Flash flooding will continue to be a concern across portions of
the outlook area into Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible over mainly eastern
portions of the outlook area Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

LAZ007>009-015-016-023-MSZ019-025>030-032>037-040>043-047-048-
232000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-
Clay-Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-
Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-
543 AM CDT Wed Sep 23 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight...

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Areas of flash flooding are likely.  Some roads could be flooded
or closed.  Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Flash flooding will continue to be a concern across portions of
the outlook area into Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible over mainly eastern
portions of the outlook area Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

LAZ024>026-MSZ053-054-059>061-232000-
Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-
543 AM CDT Wed Sep 23 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and southwest Mississippi.

.DAY ONE...Today and Tonight...

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Areas of flash flooding are likely.  Some roads could be flooded
or closed.  Minor river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible this afternoon and
evening. Some thunderstorms could produce a brief tornado or two.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Flash flooding will continue to be a concern across portions of
the outlook area into Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible over mainly eastern
portions of the outlook area Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ063-232000-
Lawrence-
543 AM CDT Wed Sep 23 2020

This hazardous weather outlook is for portions of south central
Mississippi.

.DAY ONE...Today and Tonight...

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe thunderstorms are possible this afternoon and
evening. Some thunderstorms could produce a brief tornado or two.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ062-232000-
Lincoln-
543 AM CDT Wed Sep 23 2020

This hazardous weather outlook is for portions of south central
Mississippi.

.DAY ONE...Today and Tonight...

FLOODING
THREAT...Limited
TIMING...Today through Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Localized flash flooding is possible, particularly in low lying
and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible this afternoon and
evening. Some thunderstorms could produce a brief tornado or two.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Flash flooding will continue to be a concern across portions of
the outlook area into Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible over mainly eastern
portions of the outlook area Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ057-058-064>066-072>074-232000-
Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
543 AM CDT Wed Sep 23 2020

This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Flash flooding will continue to be a concern across portions of
the outlook area into Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/1.png)

Isolated severe thunderstorms are possible over mainly eastern
portions of the outlook area Thursday afternoon.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.

19

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Sep 23, 7:45 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
745 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 ENE DERMOTT           33.54N 91.40W
09/23/2020                   CHICOT             AR   FIRE DEPT/RESCUE

            THERE WAS FLOODING ACROSS DERMOTT, WHERE A
            VEHICLE STALLED AND HAD TO BE REMOVED FROM
            HIGHWAY 35. THERE WAS WATER COVERING
            PORTIONS OF NORTH MAIN. PORTIONS OF HIGHWAY
            35 EAST WAS ALSO COVERED AND BEING CLOSED.

&&
Local storm report, Sep 23, 10:52 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT WED SEP 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     FLASH FLOOD      GREENVILLE              33.41N 91.06W
09/23/2020                   WASHINGTON         MS   EMERGENCY MNGR

            MODERATE STREET FLOODING IN DOWNTOWN
            GREENVILLE.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 3:56 AM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more30 hr
Sep 23, 10:14 AM CDTFlash Flood WarningJANMorehouse2 hr
Sep 23, 3:00 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia60 min
Sep 23, 3:14 PM CDTTornado WarningJANConcordia61 min
Sep 23, 5:23 PM CDTFlash Flood WarningJANCatahoula, Concordia, Tensas3 hr
Sep 23, 6:53 AM CDTFlash Flood WarningJANChicot3 hr
Sep 23, 4:15 PM CDTSevere Thunderstorm WarningJANAdams, Franklin37 min
Sep 23, 5:39 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson26 min

Nearby

Flash Flood Warnings in Mississippi, 2020Flash Flood Warnings in Arkansas, 2020Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.